Alert archive / California / Gale Warnings in 2025

Gale Warning 58, NWS Eureka, CA

December 20, 2025

NWS Eureka, CA issued this gale warning at Dec 20, 2025, 7:58 PM PST. It took effect at Dec 20, 2025, 10:00 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2025, 7:58 PM PST (03:58 UTC)
In effect from
Dec 20, 2025, 10:00 PM PST
Expired
Dec 21, 2025, 1:00 PM PST
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

226 
WHUS76 KEKA 210358
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
758 PM PST Sat Dec 20 2025

PZZ455-211200-
/O.NEW.KEKA.GL.W.0058.251221T0600Z-251221T2100Z/
/O.EXT.KEKA.SC.Y.0139.251221T2100Z-251222T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
758 PM PST Sat Dec 20 2025

...GALE WARNING IN EFFECT UNTIL 1 PM PST SUNDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM TO 9 PM PST
SUNDAY...

* WHAT...For the Gale Warning, south winds 15 to 25 kt with 
  gusts up to 35 kt and seas 6 to 9 feet expected. For the Small 
  Craft Advisory, west winds 5 to 15 kt and seas 7 to 9 feet 
  expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, until 1 PM PST Sunday. For the 
  Small Craft Advisory, from 1 PM to 9 PM PST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-211200-
/O.NEW.KEKA.GL.W.0058.251221T0600Z-251221T2100Z/
/O.EXT.KEKA.SC.Y.0139.251221T2100Z-251222T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
758 PM PST Sat Dec 20 2025

...GALE WARNING IN EFFECT UNTIL 1 PM PST SUNDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM TO 9 PM PST
SUNDAY...

* WHAT...For the Gale Warning, southwest winds 15 to 25 kt with 
  gusts up to 35 kt and seas 7 to 9 feet expected. For the Small 
  Craft Advisory, west winds 10 to 15 kt and seas 7 to 9 feet 
  expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 1 PM PST Sunday. For the 
  Small Craft Advisory, from 1 PM to 9 PM PST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
5 follow-up statements
954 
WHUS76 KEKA 210623
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1023 PM PST Sat Dec 20 2025

PZZ455-211430-
/O.CON.KEKA.GL.W.0058.000000T0000Z-251221T2100Z/
/O.CON.KEKA.SC.Y.0139.251221T2100Z-251222T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
1023 PM PST Sat Dec 20 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM PST
SUNDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 35 kt and seas 7 to 10 feet. For the Small Craft 
  Advisory, west winds 10 to 20 kt with gusts up to 30 kt and 
  seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, until 1 PM PST Sunday. For the 
  Small Craft Advisory, from 1 PM to 9 PM PST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-211430-
/O.CON.KEKA.GL.W.0058.000000T0000Z-251221T2100Z/
/O.CON.KEKA.SC.Y.0139.251221T2100Z-251222T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1023 PM PST Sat Dec 20 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM PST
SUNDAY...

* WHAT...For the Gale Warning, southwest winds 15 to 25 kt with 
  gusts up to 35 kt and seas 7 to 10 feet. For the Small Craft 
  Advisory, west winds 5 to 15 kt with gusts up to 25 kt and 
  seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 1 PM PST Sunday. For the 
  Small Craft Advisory, from 1 PM to 9 PM PST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
118 
WHUS76 KEKA 211027
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
227 AM PST Sun Dec 21 2025

PZZ455-211830-
/O.CON.KEKA.GL.W.0058.000000T0000Z-251221T2100Z/
/O.CON.KEKA.SC.Y.0139.251221T2100Z-251222T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
227 AM PST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PST THIS EVENING...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 35 kt and seas 8 to 10 feet. For the Small Craft 
  Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt 
  and seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, until 1 PM PST this afternoon. 
  For the Small Craft Advisory, from 1 PM this afternoon to 9 PM 
  PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-211830-
/O.CON.KEKA.GL.W.0058.000000T0000Z-251221T2100Z/
/O.CON.KEKA.SC.Y.0139.251221T2100Z-251222T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
227 AM PST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PST THIS EVENING...

* WHAT...For the Gale Warning, southwest winds 20 to 30 kt with 
  gusts up to 35 kt and seas 8 to 10 feet. For the Small Craft 
  Advisory, west winds 10 to 15 kt with gusts up to 25 kt and 
  seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 1 PM PST this afternoon. 
  For the Small Craft Advisory, from 1 PM this afternoon to 9 PM 
  PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
547 
WHUS76 KEKA 211353
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
553 AM PST Sun Dec 21 2025

PZZ455-212200-
/O.CON.KEKA.GL.W.0058.000000T0000Z-251221T2100Z/
/O.CON.KEKA.SC.Y.0139.251221T2100Z-251222T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
553 AM PST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PST THIS EVENING...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 35 kt and seas 8 to 10 feet. For the Small Craft 
  Advisory, southwest winds 5 to 15 kt with gusts up to 25 kt 
  and seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, until 1 PM PST this afternoon. 
  For the Small Craft Advisory, from 1 PM this afternoon to 9 PM 
  PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-212200-
/O.CON.KEKA.GL.W.0058.000000T0000Z-251221T2100Z/
/O.CON.KEKA.SC.Y.0139.251221T2100Z-251222T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
553 AM PST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PST THIS EVENING...

* WHAT...For the Gale Warning, southwest winds 15 to 25 kt with 
  gusts up to 35 kt and seas 8 to 10 feet. For the Small Craft 
  Advisory, west winds 10 to 15 kt and seas 7 to 10 feet 
  expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 1 PM PST this afternoon. 
  For the Small Craft Advisory, from 1 PM this afternoon to 9 PM 
  PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-211800-
/O.NEW.KEKA.SC.Y.0140.251221T1353Z-251221T1800Z/
Pt St George to Cape Mendocino out 10 nm-
553 AM PST Sun Dec 21 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 8 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
757 
WHUS76 KEKA 211801
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1001 AM PST Sun Dec 21 2025

PZZ450-212000-
/O.EXP.KEKA.SC.Y.0140.000000T0000Z-251221T1800Z/
/O.NEW.KEKA.SC.Y.0141.251221T1801Z-251221T2000Z/
Pt St George to Cape Mendocino out 10 nm-
1001 AM PST Sun Dec 21 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 6 to 8 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until noon PST today.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-220215-
/O.CON.KEKA.GL.W.0058.000000T0000Z-251221T2100Z/
/O.CON.KEKA.SC.Y.0139.251221T2100Z-251222T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
1001 AM PST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...For the Gale Warning, south winds 15 to 25 kt with 
  gusts up to 35 kt and seas 8 to 10 feet. For the Small Craft 
  Advisory, southwest winds 5 to 15 kt with gusts up to 25 kt 
  and seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, until 1 PM PST this afternoon. 
  For the Small Craft Advisory, until 9 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-220215-
/O.CON.KEKA.GL.W.0058.000000T0000Z-251221T2100Z/
/O.CON.KEKA.SC.Y.0139.251221T2100Z-251222T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1001 AM PST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...For the Gale Warning, southwest winds 15 to 20 kt with 
  gusts up to 30 kt and seas 8 to 10 feet. For the Small Craft 
  Advisory, west winds 10 to 15 kt and seas 7 to 10 feet 
  expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 1 PM PST this afternoon. 
  For the Small Craft Advisory, until 9 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
731 
WHUS76 KEKA 212021
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1221 PM PST Sun Dec 21 2025

PZZ450-220430-
/O.EXP.KEKA.SC.Y.0141.000000T0000Z-251221T2000Z/
/O.EXB.KEKA.SC.Y.0139.251221T2021Z-251222T0500Z/
Pt St George to Cape Mendocino out 10 nm-
1221 PM PST Sun Dec 21 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...West winds 5 to 15 kt and seas 5 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-220430-
/O.CON.KEKA.GL.W.0058.000000T0000Z-251221T2100Z/
/O.CON.KEKA.SC.Y.0139.251221T2100Z-251222T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
1221 PM PST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...For the Gale Warning, south winds 10 to 20 kt with 
  gusts up to 35 kt and seas 8 to 10 feet. For the Small Craft 
  Advisory, seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, until 1 PM PST this afternoon. 
  For the Small Craft Advisory, until 9 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-220430-
/O.CON.KEKA.GL.W.0058.000000T0000Z-251221T2100Z/
/O.CON.KEKA.SC.Y.0139.251221T2100Z-251222T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1221 PM PST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...For the Gale Warning, southwest winds 10 to 15 kt with 
  gusts up to 30 kt and seas 8 to 10 feet. For the Small Craft 
  Advisory, seas 7 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 1 PM PST this afternoon. 
  For the Small Craft Advisory, until 9 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 20, 1:26 PM PST, 6 hours 32 minutes earlier. Its key messages:

  • Several rounds of heavy rain likely for the next week.
  • Both small stream and main stem river flooding, trends higher into this weekend and early next week as more rounds of heavy rainfall occur over saturated grounds.
  • Strong, gusty southerly winds possible Tuesday and Wednesday.
  • Snow levels gradually drop by mid next week, and could be as low as 3500 to 4500 ft by Tuesday and Wednesday.
Area forecast discussion, Dec 20, 1:26 PM PST, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
126 PM PST Sat Dec 20 2025

.SYNOPSIS...Heavy rain likely again through Sunday, especially
south of Cape Mendocino. A short break is likely Monday before
more rounds of rain return mid week. Minor flooding and river
flooding impacts are possible starting tomorrow and again mid next
week. Strong winds and lower snow levels possible mid to late
next week.

&&

.KEY MESSAGES...

- Several rounds of heavy rain likely for the next week.

- Both small stream and main stem river flooding, trends higher
  into this weekend and early next week as more rounds of heavy
  rainfall occur over saturated grounds.

- Strong, gusty southerly winds possible Tuesday and Wednesday.

- Snow levels gradually drop by mid next week, and could be as
  low as 3500 to 4500 ft by Tuesday and Wednesday.

&&

.DISCUSSION...

Today through early Monday...The next round of rain arrives this
afternoon and radar imagery is already showing this rain moving into
southern Humboldt and Mendocino counties. The heaviest rain will
largely remain south of Cape Mendocino, but still conditions will
remain wet north of the Cape. Rain rates of over 0.25 to 0.5 inches
an hour are possible in the higher terrain for much of Sunday
morning. Total rain amounts of 3-6 inches are forecast for Mendocino
and Lake Counties. Southern Humboldt and southern Trinity could
still see 1-3 inches, with localized areas seeing up to 4 inches.
Minor flooding impacts are possible Sunday with this extended period
of heavy rainfall. See the hydrology section below for more details.
North of these areas, including coastal Humboldt and much of Del
Norte are forecast to see 1-2 inches. Southerly winds will be
breezy, with gusts of 20-30 mph possible tonight in Mendocino and
Lake Counties. Higher terrain and exposed areas could see locally
higher gusts up to 40 mph.

Monday...The main pulse of moisture moves to the south of the area
with stratiform rain transiting to lingering light showers. This will
allow some time for rivers and streams to recede before the
additional rounds of rain. Snow levels drop to 4000 to 5000 ft at
this time, so any showers may be in the form of snow at Scott
Mountain Pass along Highway 3. No more than a dusting is expected.

Monday Night through Wednesday...Yet another push of moisture is
forecast to move over the area, but uncertainty is higher on where
the heaviest rain will occur. There is a roughly 50/50 spread on
where the plume will be centered: north or south of Cape Mendocino,
but regardless rain is likely to return. NBM shows around a 60-80%
chance for over 3 inches of rain in 48 hours Tuesday-Thursday
morning for much of Mendocino, Lake, and southern Humboldt and
Trinity Counties. Chances north of these areas drop below 30%.
Chances for over 2 inches increase significantly. Forecast amounts
are currently 2-4 inches south of Cape Mendocino and 1-3 inches
north of the Cape, but this is subject to changed based on the storm
track.

Winds will also start to increase starting as early as Tuesday
afternoon, however this will be dependent on the position of the
surface low developing off the northern California coast and there
is high uncertainty. The "worst-case" scenario could produce wind
gusts in excess of 50-60 mph with locally higher gusts in channeled
terrain and higher terrain. However, the probabilities for this are
relatively low. NBM gives around a 30-40% chance for much of
Mendocino and Lake Counties to see peak gusts greater than 40 mph.
This will need to be watched as this has the potential to bring
strong, damaging winds.

Snow levels are forecast to drop Wednesday to between 3500 and 4500
ft. This is low enough to bring heavy snow to the high mountain
passes including Scott Mountain Pass at Highway 3 and the highest
passes along Highway 36. There is still some uncertainty on snow
levels and where the precipitation will be focused, so exact snow
amounts are uncertain. This cold system could support small hail
showers along the coast as well, so this will need to be watched.

Thursday through Saturday...Uncertainty remains with the storm
track late next week, but additional rain is likely through
Thursday. NBM maintains a 30-50% chance for 2 inches in 48 hours
Wednesday-early Friday from Cape Mendocino and southward. Small hail
showers and interior snow may continue through Friday if
precipitation continues. A break in precipitation may finally
arrive by Saturday. JB

&&

.AVIATION...(18z TAFs)...Doppler radar depicts showers moving
onshore across Mendocino and southern Humboldt counties late this
morning. IFR ceilings around 500 feet have been impacting UKI, with
VCSH. This is expected to improve to VFR during the next hour. While
VFR conditions are observed at the coastal terminals along the North
Coast. Otherwise, conditions are expected to deteriorate this
afternoon and evening from south to north, with rain increasing in
coverage. Expect VFR to MVFR conditions at all TAFs terminal,
dropping to IFR/LIFR conditions in periods of heavy rain this
evening and tonight. Surface winds from S-SW increasing to 5-15 kts
late tonight, with occasional higher gusty winds at UKI. Winds aloft
are expected to increase as well tonight into Sunday. Low level wind
shear (LLWS) from 35 to 45 kts around 2000 feet is expected to
develop at KUKI and KACV as a result tonight. /ZVS

&&

.MARINE...Light to gentle winds gradually shifting from north to
south this afternoon, while scattered to numerous showers are moving
across the waters as the next storm system approaches. Southeast
wind are expected to rapidly increases to strong gusts winds around
25 kts this evening into tonight, especially south of Cape Mendocino.
Wind waves will build to around 6-8 feet at 6-7 seconds across the
southern waters on Sunday morning, promoting hazardous conditions
for small crafts. Have to issued a Small Craft Advisory for the
southern waters in response the steep waves from Sunday morning
through Sunday night. Winds gradually diminish and shift to west-
southwest throughout the day on Sunday, with gentle to moderate
breezes into Monday.

Monday, another storm system is expected to move north of the area.
This will bring moderate to strong southerly winds north of Cape
Mendocino, while generally light to moderate breezes across the
southern waters. Monday night into Tuesday, winds are expected to
weaken. A larger mid-period westerly swell around 9-11 feet at 12-13
seconds arrives Monday night into Tuesday.

The next storm system likely to bring gales on Wednesday through
Thursday. There is a 75-85% chance for wind gusts exceeding 34 kts
south of Cape Mendocino on Wednesday and Thursday, while chances
increase to 70% across the northern outer waters on Thursday. A
larger mid-period south-southwest swell build across the waters on
Thursday. /ZVS

&&

.HYDROLOGY...Additional rain continuing through Sunday has the
potential to bring minor flooding impacts. The heaviest rain is
expected to be from about Cape Mendocino and southwards. This will
again pose a threat for quick rises in streams and creeks along with
rock and mudslides. Risk for rock and mudslides will again increase
and could impact travel on area highways. At this time, only the
Russian River at Hopland is forecast to exceed flood stage, and is
expected to peak Sunday afternoon. The Eel is forecast to hit
monitor stage Sunday night, but remain well below flood stage. While
no other rivers are forecast to reach flood stage, heavy rain
focused on the Eel, Navarro, and Mad, river basins could support
some or all of these basins to run higher than forecast.

The next weather system on Tuesday and Wednesday will have a higher
potential for main stem rivers to reach flood stage. The Russian
River at Hopland has a 55 percent chance of exceeding flood stage
Tuesday night. The Navarro River has a 40 percent chance. The Eel
River has a 30 percent chance of reaching flood stage on Wednesday.
These mid-week systems have a particularly high level of uncertainty
in the location and amounts of rainfall so these river levels will
need to be watched.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Flood Watch through late Sunday night for CAZ108.

     Flood Watch through Monday morning for CAZ109>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 6 AM to 9 PM PST Sunday for
     PZZ455-475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 7:55 PM PSTWind AdvisoryEKAHumboldt, Lake, Mendocino18 hr
Dec 21, 12:21 AM PSTRiver Flood WatchEKAMendocino9 hr
Dec 21, 2:29 AM PSTAreal Flood AdvisoryEKAHumboldt, Mendocino, Trinity4 hr
Dec 21, 4:13 AM PSTAreal Flood AdvisoryEKAHumboldt, Trinity6 hr
Dec 21, 5:53 AM PSTSmall Craft AdvisoryEKA4 hr
Dec 21, 6:10 AM PSTAreal Flood WarningEKAHumboldt17 hr
Dec 21, 6:34 AM PSTRiver Flood WatchEKAHumboldt2 hr
Dec 21, 6:43 AM PSTAreal Flood AdvisoryEKADel Norte, Humboldt, Mendocino, Trinity4 hr
Dec 21, 8:52 AM PSTRiver Flood WarningEKAMendocino26 hr
Dec 21, 9:02 AM PSTRiver Flood WarningEKAHumboldt32 hr
Dec 21, 9:05 AM PSTRiver Flood WarningEKAHumboldt18 hr
Dec 21, 10:01 AM PSTSmall Craft AdvisoryEKA119 min
Dec 21, 10:37 AM PSTAreal Flood WarningEKAHumboldt, Trinity15 hr
Dec 21, 10:51 AM PSTFlash Flood WarningEKAHumboldt, Trinity62 min
Dec 21, 11:05 AM PSTAreal Flood WarningEKALake, Mendocino9 hr
Dec 21, 11:07 AM PSTAreal Flood AdvisoryEKALake5 hr
Dec 21, 12:03 PM PSTAreal Flood WarningEKAHumboldt, Trinity7 hr
Dec 21, 2:25 PM PSTRiver Flood WarningEKAHumboldt6 hr
Dec 21, 3:50 PM PSTAreal Flood WarningEKALake7 hr

Nearby

Gale Warnings in California, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.